Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 94, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 2, 2025, 8:33 PM CDT for Barber County, Pratt County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2025, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 2, 2025, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barber County, KS, Pratt County, KS
The radar
The Vance AFB radar (KVNX), 93 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3338 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:24 PM CDT, 3 hours 9 minutes earlier. Its key messages:
- Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected.
- Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City.
- Unseasonably cool with thunderstorms possible almost each day for the last half of the work week.
Area forecast discussion, Jun 2, 5:24 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 524 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected. - Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City. - Unseasonably cool with thunderstorms possible almost each day for the last half of the work week. && .UPDATE... Issued at 517 PM CDT Mon Jun 2 2025 Mesoscale Discussion... The broken line of storms from Syracuse to Ulysses to Hugoton will congeal into a solid storm line as a cold pool develops by 23 UTC (6 pm CDT) and then progress eastward. Isolated severe winds will become more widespread as a result, with gusts to 70+ mph. Until the solid line forms, there could be a few more reports of quarter sized hail with the strongest cells. && .DISCUSSION... Issued at 216 PM CDT Mon Jun 2 2025 An area of low pressure at the surface was centered over southeast Colorado earlier today, with a surface boundary extending south into the Texas Panhandle. A 500mb trough was situated over Arizona, and as of 10am Monday scattered thunderstorms were ongoing ahead of this upper level trough over New Mexico. Short term weather models are in good agreement that this upper level trough moving into southwest Kansas early tonight as enhanced lift (indicated by ongoing convection) ahead of this upper wave spreads into southwest Kansas after 4pm. Model soundings indicate an inverted V profile and steep 0-3km lapse rates exceeding 9C/km across extreme southwest Kansas ahead of this system with little to no CIN. This plus the enhanced upper level lift developing supports the SPCs latest assessment and the decision to increase the wind gust potential from these storms. Based on the deeply mixed environment and very unstable environment...damaging winds exceeding 70 mph will be possible (45 to near 60%) early tonight. A few storms may also produce some isolated hail before sunset. Currently based on the latest CAMS the greatest risk for these strong damaging winds will be south of I-70 and west of Highway 183 between 6pm and 11 pm. Brief periods of heavy rainfall are also expected given the high PWATS, potentially reducing visibility and producing ponding of water in poor drainage areas. After these storms move out of the area after midnight...a brief lull in precipitation is anticipated before a strong cold front pushes across western Kansas early Tuesday morning. Another round of thunderstorms will accompanying this front on Tuesday with some of these storm being capable of producing locally heavy rainfall and wind gusts over 40 mph. Severe weather is not expected during this period. Behind the cold front, gusty north winds will usher in significantly cooler air. With continued cloud cover and lingering rain, daytime temperatures on Tuesday will not warm much. Expect a drop from highs near 90 today (Monday) to highs in the 60s and 70s on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City. For the remainder of the workweek, unseasonably cool temperatures will persist with several additional chances for thunderstorms. Ensemble models are in agreement that multiple upper level disturbances will cross western Kansas late week and early this weekend. One more significant upper level trough is expected to cross the Central Plains on Thursday or Friday. While ensemble clusters vary slightly on timing, they all agree that MUCAPE values over 500 J/kg and 0-6 km shear will increase to 70% or higher and a 50-70% chance of surface dewpoints exceeding 60 ahead of this upper level system. This setup presents the potential for our next chance for severe thunderstorms across southwest Kansas late in the work week. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 500 PM CDT Mon Jun 2 2025 Scattered to numerous thunderstorms are expected to impact all airports during the 00-06z Tue time frame. Some storms will be severe, with a primary risk of outflow winds of 50-60 kts. Maintained convective TEMPO groups in all TAFs. A strong cold front will sweep through the airports 12-15z Tue, with an abrupt shift to strong north winds. After 15z Tue, north wind gusts of 32-37 kts are expected. Widespread post frontal IFR stratus is expected at all airports Tuesday morning, with ceilings gradually returning to VFR through Tuesday afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Finch DISCUSSION...Burgert AVIATION...Turner
Hazardous weather outlook, Jun 2, 4:57 AM CDT, 15 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 457 AM CDT Mon Jun 2 2025 KSZ030-031-043>046-061>066-074>081-084>090-031000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 457 AM CDT Mon Jun 2 2025 /357 AM MDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There are chances for severe thunderstorms this evening between 5 pm and 10 pm. Large hail and damaging winds are the primary concerns. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms Wednesday night through the weekend. It is too early to tell if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Reports of severe weather and heavy rainfall are always greatly appreciated.
In the hours before
Special weather statement, Jun 2, 7:24 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
724 PM CDT Mon Jun 2 2025
KSZ030-044-045-063-064-030115-
Finney KS-Hodgeman KS-Trego KS-Lane KS-Ness KS-
724 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FINNEY...NESS...
NORTHERN HODGEMAN...TREGO AND LANE COUNTIES THROUGH 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Shields to 10 miles east of
Kalvesta. Movement was northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Pendennis and Beeler around 730 PM CDT.
Utica around 735 PM CDT.
Arnold around 740 PM CDT.
Other locations in the path of these storms include Ness City,
Ransom, Bazine, Trego Center, Wakeeney and Brownell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Kansas. A Severe Thunderstorm Watch
also remains in effect until 100 AM CDT for southwestern and west
central Kansas.
&&
LAT...LON 3907 9985 3859 9960 3808 9959 3801 10046
3828 10066 3869 10068 3870 10065 3870 10016
3893 10015
TIME...MOT...LOC 0024Z 223DEG 42KT 3870 10042 3804 10009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDLocal storm report, Jun 2, 7:25 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
725 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Gst Minneola 37.44N 100.01W
06/02/2025 E55 MPH Clark KS Law Enforcement
Wind Gusts estimated between 50 and 60 mph.
&&
RCBLocal storm report, Jun 2, 7:36 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
736 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Tstm Wnd Gst 3 WSW Kingsdown 37.51N 99.81W
06/02/2025 M55 MPH Ford KS Mesonet
Report received from Mesonet station UP835.
&&
RCBSpecial weather statement, Jun 2, 7:57 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Dodge City KS
757 PM CDT Mon Jun 2 2025
KSZ065-078>081-089-090-030145-
Pratt KS-Pawnee KS-Barber KS-Kiowa KS-Edwards KS-Ford KS-Comanche KS-
757 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN FORD...KIOWA...
WESTERN BARBER...EASTERN COMANCHE...SOUTH CENTRAL PAWNEE...EDWARDS
AND SOUTHWESTERN PRATT COUNTIES THROUGH 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Offerle to 7 miles south of
Aetna. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Kinsley, Greensburg, and Aetna around 800 PM CDT.
Belvidere and Centerview around 805 PM CDT.
Haviland around 810 PM CDT.
Lewis, Sun City, Fellsburg, and Croft around 815 PM CDT.
Other locations in the path of these storms include Wellsford,
Garfield, Lake City, Trousdale and Belpre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Kansas.
&&
LAT...LON 3703 9925 3789 9966 3792 9962 3791 9957
3795 9957 3818 9921 3700 9860
TIME...MOT...LOC 0056Z 243DEG 28KT 3799 9956 3697 9895
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BENNETTSpecial weather statement, Jun 2, 8:01 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
801 PM CDT Mon Jun 2 2025
KSZ030-031-045-046-030200-
Rush KS-Trego KS-Ellis KS-Ness KS-
801 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NESS...TREGO...NORTHWESTERN RUSH
AND ELLIS COUNTIES THROUGH 900 PM CDT...
At 801 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Voda to near Ransom to 9 miles south of Ness
City. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wakeeney, Brownell, Voda, and Trego Center around 805 PM CDT.
Bazine and Cedar Bluff around 810 PM CDT.
Ogallah around 815 PM CDT.
Riga around 820 PM CDT.
Other locations in the path of these storms include Ellis, McCracken,
Yocemento and Hays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and west central Kansas.
&&
LAT...LON 3851 9924 3827 10009 3867 10015 3913 10015
3913 9924
TIME...MOT...LOC 0101Z 210DEG 47KT 3903 10001 3868 9985 3832 9984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial weather statement, Jun 2, 8:26 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
826 PM CDT Mon Jun 2 2025
KSZ066-081-090-030200-
Pratt KS-Stafford KS-Barber KS-
826 PM CDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT BARBER...SOUTHEASTERN STAFFORD
AND PRATT COUNTIES THROUGH 900 PM CDT...
At 825 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Byers to near
Hardtner. Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pratt, Medicine Lodge, Kiowa, Hardtner, Iuka, Preston, Sharon,
Sawyer, Cullison, Hazelton, Isabel, Coats, Lake City, Sun City,
Byers, Zenith, Cairo, and Neola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Kansas.
&&
LAT...LON 3700 9883 3774 9901 3799 9847 3739 9846
3738 9835 3700 9835
TIME...MOT...LOC 0125Z 230DEG 35KT 3774 9882 3695 9869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BENNETTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Edwards, Ford, Gray and 3 more | 48 min |
| Jun 2, 7:24 PM CDT | Special Weather Statement | DDC | Hodgeman, Lane, Ness, Trego | 51 min |
| Jun 2, 7:57 PM CDT | Special Weather Statement | DDC | Comanche, Edwards, Kiowa | 48 min |
| Jun 2, 8:01 PM CDT | Special Weather Statement | DDC | Ellis, Ness, Rush, Trego | 59 min |
| Jun 2, 8:26 PM CDT | Special Weather Statement | DDC | Barber, Pratt | 34 min |
| Jun 2, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 48 min |
| Jun 3, 2:30 AM CDT | Special Weather Statement | DDC | Barber | 30 min |
| Jun 3, 3:24 AM CDT | Special Weather Statement | DDC | Pratt | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.